Bizarre Behavior/Vandalizing Med For Depression Withdrawal 2010-04-13 South Africa School Teacher Vandalizes School Property: Injures Student

http://web.archive.org/web/20130202070709/http://ssristories.com/show.php?item=4116

Summary:

First three paragraphs read:  "The Nazarene High School teacher who vandalised school property two months ago blames his violent outburst on skipping his medication for depression.

Nkosingiphile Nkambule acknowledged that during the time when he destroyed the school's property and damaged teacher's vehicles, he had not taken his medication. He had been given medication to suppress depression.

Nkambule, about two months ago sent shock waves at the school when he threatened to assault teachers and pupils and further vandalised property.

SSRI Stories note:  Withdrawal can often be more dangerous than continuing on a medication.  It is important to withdraw extremely slowly from these antidepressants, usually over a period of a year or more, under the supervision of a qualified specialist.  Withdrawal is sometimes more severe than the original symptoms or problems.
        


http://www.times.co.sz/index.php?news=15817


SITEKI � The Nazarene High School teacher who vandalised school property two months ago blames his violent outburst on skipping his medication for depression.

Nkosingiphile Nkambule acknowledged that during the time when he destroyed the school's property and damaged teacher's vehicles, he had not taken his medication. He had been given medication to suppress depression.

Nkambule, about two months ago sent shock waves at the school when he threatened to assault teachers and pupils and further vandalised property.

One pupil was injured while property worth over E100 000 was destroyed. He was taken to hospital for psychiatric evaluation and received treatment for depression.
He is now back at school and speaking for the first time after the incident.
Nkambule said he was on medication and during the days leading to the incident, he had not taken his medication. In an interview at the school�s principal�s office, Nkambule appeared calm and remorseful.

�I feel bad about what happened but I am happy that we have spoken with some of the teachers and they seem to have forgiven me,� said Nkambule.
He said there was nothing to be afraid of as he had not been taking medication but assured that he would now timeously take his medication.

�The teachers were given instructions on how to assist me and I am sure things will be fine,� he said. To the parents, Nkambule said there was no need for them to be in fear as their children were safe at school. He assured that such an incident would not happen in future. According to the principal John Thwala, Nkambule�s moments of rage seem to attack him during holidays and he attributed this to possible stress. �It could be that he becomes lonely during the holidays and fails to contain his depression,� said Thwala.